Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 146, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 2, 2014, 6:13 PM EDT for Johnson County, Washington County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2014, 6:13 PM EDT (22:13 UTC)
- Expired
- Jul 2, 2014, 7:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Johnson County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 58 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
127
WUUS52 KFFC 022213
SVRFFC
GAC167-303-022300-
/O.NEW.KFFC.SV.W.0146.140702T2213Z-140702T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT WED JUL 2 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL JOHNSON COUNTY IN EAST CENTRAL GEORGIA
SOUTH CENTRAL WASHINGTON COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 700 PM EDT
* AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR HARRISON...MOVING SOUTH AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WRIGHTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3259 8267 3262 8268 3266 8279 3269 8280
3272 8288 3287 8284 3286 8267 3260 8262
TIME...MOT...LOC 2213Z 001DEG 6KT 3279 8276
$$1 follow-up statement
462
WWUS52 KFFC 022245
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EDT WED JUL 2 2014
GAC303-022256-
/O.CAN.KFFC.SV.W.0146.000000T0000Z-140702T2300Z/
WASHINGTON GA-
645 PM EDT WED JUL 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WASHINGTON
COUNTY IS CANCELLED...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
LAT...LON 3260 8262 3259 8267 3262 8268 3266 8277
3269 8280 3272 8288 3279 8285 3279 8281
3276 8276 3276 8268
TIME...MOT...LOC 2246Z 001DEG 6KT 3273 8282
$$
GAC167-022300-
/O.CON.KFFC.SV.W.0146.000000T0000Z-140702T2300Z/
JOHNSON GA-
645 PM EDT WED JUL 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WESTERN JOHNSON COUNTY...
AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF
WRIGHTSVILLE..MOVING SOUTH AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPANN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3260 8262 3259 8267 3262 8268 3266 8277
3269 8280 3272 8288 3279 8285 3279 8281
3276 8276 3276 8268
TIME...MOT...LOC 2246Z 001DEG 6KT 3273 8282
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:54 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 2, 3:54 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 354 PM EDT WED JUL 2 2014 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... WE ARE SORT OF SANDWICHED BETWEEN TWO SYSTEMS NOW WITH ARTHUR OFF THE FLORIDA COAST AND THE UPPER TROUGH AND ATTENDANT SURFACE FRONT PUSHING TOWARD THE OHIO VALLEY. STILL SEEING QUITE A BIT OF MOISTURE ACROSS THE AREA AND SOME EASTERN ZONES...GENERALLY AN AREA FROM WASHINGTON TO MILLEDGEVILLE DOWN TOWARD VIDALIA...HAVE HEAT INDICES EXCEEDING 105. WFO PEACHTREE CITY HEAT ADVISORY CRITERIA CALL FOR TWO AFTERNOONS OF HEAT INDICES 105+ SO IF THESE AREAS WERE GOING TO SEE THIS HEAT TOMORROW...ONE WOULD BE NECESSARY...BUT CURRENT FORECAST HEAT INDICES FOR TOMORROW AFTERNOON REMAIN A FEW DEGREES SHY OF OF ADVISORY CRITERIA. WILL HAVE TO MONITOR IN CASE THE FRONT SLOWS DOWN TOMORROW. DESPITE GENERAL SUBSIDENCE OVER THE AREA AS A RESULT OF ARTHUR... THERE MAY BE ENOUGH LIFT AHEAD OF THE FRONT TO DEVELOP LATE EVENING CONVECTION ALONG A WEAK SURFACE CONVERGENCE BOUNDARY THAT STRETCHES ROUGHLY FROM COLUMBUS TO ATHENS...FAIRLY EASY TO SEE IN WIND FIELD. HAVE ADJUSTED EVENING POPS FOR THIS...ADDED A SWATH OF CHANCE POPS IN THE VICINITY OF THE BOUNDARY. ANY CONVECTION SHOULD DISSIPATE OVERNIGHT AND WITH MUCH DRIER AIR MOVING IN WITH THE FRONT... CONVECTION /IF ANY/ TOMORROW SHOULD BE LIMITED TO EXTREME EAST/SOUTHEAST ZONES. SPEAKING OF DRY AIR MOVING IN WITH THE FRONT...DEWPOINTS WILL START DECREASING FROM THE NORTHWEST TONIGHT AND LOWS SHOULD BE A TAD COOLER THAN THEY WERE LAST NIGHT. SHOULD SEE A NOTICEABLE CHANGE IN HIGHS TOMORROW...WITH TEMPS ONLY REACHING UPPER 80S FOR THE NORTHWEST THIRD TO HALF OF THE AREA...A GOOD 3-5 DEGREES COOLER THAN TODAY...THOUGH NOT MUCH COOLER IN SOUTHEAST ZONES. AGAIN WILL NEED TO WATCH HEAT INDICES TOMORROW IN CASE WE START FLIRTING WITH THE 105 MARK AGAIN. BIG CHANGE FOR TOMORROW NIGHT WITH LOWS IN THE 60S JUST ABOUT EVERYWHERE /LOW 60S FOR A BIG CHUNK OF NORTHWEST ZONES/. SHOULD LEAD TO A NICE INDEPENDENCE DAY MORNING FOR ANYONE PLANNING OUTDOOR ACTIVITIES. TDP .LONG TERM /FRIDAY THROUGH WEDNESDAY/... LONG TERM STARTS OUT WITH DRIER NORTHWEST FLOW ALOFT ACROSS THE FORECAST AREA. HAVE KEPT THE DRY TREND FOR THE CWA AND NO POPS ARE INDICATED. SATURDAY CONTINUED DRY BUT SOME EASTERLY FLOW MAY BRING SOME MOISTURE BACK INTO THE EASTERN ZONES...SO HAVE CONTINUED WITH LOW POPS THERE. GRADUAL INCREASE IN MOISTURE AS THE UPPER FLOW GOES TO THE SOUTHWEST...SO DIURNAL POPS FOR THE REMAINDER OF THE PERIOD LOOK OKAY. HAVE MADE NO CHANGES TO THE FORECAST. PREVIOUS DISCUSSION IS INCLUDED BELOW. 41 .PREVIOUS LONG TERM ... MODELS CONTINUE TO SHOW GOOD AGREEMENT IN THE MID AND LONG RANGE PERIODS... WITH REGARDS TO A LONG WAVE TROUGH PUSHING TO THE EAST COAST AND DRAGGING A DRY COLD FRONT INTO SOUTH GA THURSDAY NIGHT. THIS SYSTEM IS WHAT PUSHES TS ARTHUR ALONG THE ATLANTIC COASTAL AREAS ON FRIDAY... THEN FURTHER OUT TO SEA FRIDAY NIGHT AND EARLY ON SATURDAY. THE COMBINATION OF HIGH PRESSURE BEHIND THE FRONT AND AMPLE DRY AIR ADVECTION ON THE BACK SIDE OF THE DEPARTING TROPICAL SYSTEM WILL HOLD RAIN CHANCES DOWN TO NIL FOR MOST AREAS ON FRIDAY... THEN MAYBE AN ISOLATED TO LOW CHANCE FOR PARTS OF EAST AND CENTRAL GA ON SATURDAY. A DEVELOPING MOIST SOUTHEAST WIND FLOW COUPLED WITH WEAK DISTURBANCES NOTED IN THE UPPER LEVELS WILL WARRANT A LOW CHANCE OF MAINLY DIURNALLY DRIVEN CONVECTION TO THE EAST AND CENTRAL ZONES ON SUNDAY... THEN ALL ZONES FOR MONDAY AND TUESDAY. OTHERWISE... STILL LOOKS LIKE A VERY QUIET WEATHER PATTERN FOR THE INDEPENDENCE DAY WEEKEND... SO ENJOY BUT BE SAFE. AS FOR TEMPS...A MEX AND HPC BLEND LOOKED REASONABLE THROUGH THE EXTENDED... WITH SEASONABLE HIGHS AND UNSEASONABLE COOLER LOWS EXPECTED FOR AT LEAST THURSDAY NIGHT THROUGH SATURDAY. 39 AVIATION... 18Z UPDATE... VFR THROUGH THE PERIOD FOR THE MOST PART...WITH SOME POSSIBLE MVFR HZ/BR OVERNIGHT AND EARLY THU ESPECIALLY AHN/MCN. NEW GUIDANCE DEVELOPING TSRA NEAR MCN AFTER 00Z TONIGHT BUT CONFIDENCE NOT HIGH ENOUGH TO INCLUDE JUST YET BUT WILL MONITOR. OTHERWISE MAINLY FEW/SCT CU 4-6KFT TODAY AND THU AFTN. MOSTLY NW WINDS...SHIFTING NE AT AHN THU...GENERALLY 5-10KT BUT SHOULD PICK UP ON THURSDAY LATE MORNING WITH LOW END GUSTS POSSIBLE ESPECIALLY AT ATL. //ATL CONFIDENCE...18Z UPDATE... HIGH ON ALL ELEMENTS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 94 66 90 / 30 10 5 5 ATLANTA 72 89 65 87 / 20 5 5 5 BLAIRSVILLE 66 84 59 83 / 20 10 10 5 CARTERSVILLE 68 87 61 88 / 20 5 5 5 COLUMBUS 74 93 67 91 / 30 5 5 10 GAINESVILLE 71 89 65 87 / 20 10 5 5 MACON 71 94 66 92 / 40 5 5 10 ROME 68 88 61 87 / 20 5 5 5 PEACHTREE CITY 68 89 60 88 / 20 5 5 5 VIDALIA 74 96 71 94 / 20 20 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TDP LONG TERM....41 AVIATION...TDP
Hazardous weather outlook, Jul 2, 4:07 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 407 PM EDT WED JUL 2 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-032015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 407 PM EDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. DISCUSSION... AN UPPER TROUGH OF LOW PRESSURE DEEPENING OVER THE MISSISSIPPI VALLEY WILL PUSH A COLD FRONT INTO THE TENNESSEE VALLEY DURING THE NIGHT. THIS COUPLED WITH INCREASING INSTABILITY DURING DAYTIME HEATING COULD SPARK ISOLATED TO SCATTERED THUNDERSTORMS JUST ABOUT ANYWHERE THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME STRONG. WEATHER HAZARDS EXPECTED... LOCALLY HEAVY RAIN...STRONG GUSTY WINDS AND OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS EAST CENTRAL PORTIONS OF GEORGIA THURSDAY. INCREASING MOISTURE WILL HELP BRING SCATTERED THUNDERSTORMS BACK ACROSS THE ENTIRE AREA FRIDAY THROUGH TUESDAY. THE MOST LIKELY HAZARDS WILL BE GUSTY WINDS... LIGHTNING... LOCALLY HEAVY RAIN... AND POSSIBLY SOME SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 2, 5:53 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
553 PM EDT WED JUL 2 2014
GAZ074-022230-
553 PM EDT WED JUL 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND LOCALLY HEAVY
RAINFALL IN WASHINGTON COUNTY UNTIL 630 PM EDT...
AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RIDDLEVILLE...MOVING SOUTH AT 5 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WASHINGTON
COUNTY THROUGH 630 PM EDT. IN ADDITION...THIS STORM WILL BE CAPABLE
OF PRODUCING LOCALLY HEAVY RAINFALL. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE TENNILLE...RIDDLEVILLE...PRINGLE AND HARRISON.
&&
LAT...LON 3280 8261 3278 8266 3279 8270 3278 8271
3277 8276 3280 8278 3281 8282 3278 8289
3278 8292 3301 8277 3295 8257
TIME...MOT...LOC 2153Z 020DEG 5KT 3289 8271The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:53 PM EDT | Special Weather Statement | FFC | Washington | 37 min |
| Jul 2, 6:18 PM EDT | Special Weather Statement | FFC | Newton | 27 min |
| Jul 2, 6:25 PM EDT | Special Weather Statement | FFC | Glascock | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.